Thunderstorm Wind, Franklin
- When
- June 4, 10:30 PM CST
- Where
- Franklin County, Washington
- Measured
- 55 kt (63 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 38.550, -91.000
Thunderstorm wind gusts downed trees and some power lines in Washington. A house suffered considerable damage from a fire that was started when lightning apparently struck the television antenna.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm wind gusts downed trees and some power lines in Washington. A house suffered considerable damage from a fire that was started when lightning apparently struck the television antenna.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 12:15 PM CST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT TUE JUN 4 2002 850 MSTR WAS POOLD THIS MRNG FM SW KS ACRS NW MO INTO NRN IL WITH MID TEEN DEWPTS. WIDESPREAD CONVCTN CONTS ACRS NW MO BCK INTO SE KS VCNTY OF THE FNT. MODELS ARE NOW FAIRLY SMLR IN FCSTG THE MOVEMENT OF THE COLD FNT TNGT AND WED - INTO THE BOOTHEEL BY LATE AFTN. EXPCT WIDESPRED CONVCTN ACRS THE CWA TNGT INTO NOON WED. ETA IS FCSTG SGNFNT VERT MTN ALG AN I-44 CORRIDOR AT 12Z WED ALG WITH DECENT FRNTL SCALE FRCGG. FRCGG SLIDES OFF TO THE SE BY WED EVE. ETA AND AVN ARE SMLR IN FCSTG KS IN THE MID TO UPR 30S ACRS THE AREA BY MIDN WITH HIER MSTR PUSHG OFF TO THE SE WED AFTN. LARGE SFC HI DOMINATES OUR WX PTRN INTO FRI WITH BLO NRML TEMPS AND LOW DEWPTS. IN THE EXTNDD PD, THE ECMWF AND UKMET ARE GETTING SMARTER AND COMING ARND TO THE MRFS SOLUTION AT H5. MODELS SMLR FOR SAT MRNG WITH CLOSED LOW OVR THE NRN ROCKIES OR PAC NW SYSTM SLIDG ACRS THE NRN PLNS OVR THE WEEKEND. MRF PUSHES STRNG COLD FNT ACRS THE RGN ON SUN WHICH SHOULD PRODUCE WIDESPREAD CONVCTN. .STL...NONE
ILZ058-095>099-MOZ027-035-036-042-050>052-050215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 843 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 381 STILL IN EFFECT UNTIL 1000 PM CDT FOR PORTIONS OF WATCH AREA... PORTIONS OF THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 1000 PM FOR PORTIONS OF MISSOURI AND ILLINOIS HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH NUMBER 381 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN MISSOURI...MARION...RALLS...PIKE... AUDRAIN...CALLAWAY...MONTGOMERY...AND LINCOLN. SEVERE THUNDERSTORM WATCH NUMBER 381 HAS BEEN CANCELLED FOR THE FOLLOWING ILLINOIS COUNTIES...JERSEY...GREENE...CALHOUN...PIKE...BROWN...AND ADAMS. MODERATE TO STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS WILL LIKELY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING...AND POSSIBLY SMALL HAIL. OTHER SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL MISSOURI AND MAY BE EXPECTED OVER MUCH OF THE REGION OVERNIGHT. BECHTOLD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM HALLSVILLE MO 0.75 INCH HAIL
06/04/02 BOONE REPORTED BY BOONE COUNTY
SHERIFFS DEPARTMENT.
0510 PM HOLTS SUMMIT MO 0.75 INCH HAIL
06/04/02 CALLAWAY REPORTED BY SEVERE
WEATHER SPOTTERS.
0510 PM NEW BLOOMFIELD MO WIND DAMAGE
06/04/02 CALLAWAY POWER LINES AND LARGE
TREE LIMBS DOWNED.
REPORTED BY SEVERE
WEATHER SPOTTERS.
0520 PM MOKANE MO 1.00 INCH HAIL
06/04/02 CALLAWAY REPORTED BY SEVERE
WEATHER SPOTTERS.
0558 PM 3NE SILEX MO 0.88 INCH HAIL
06/04/02 LINCOLN REPORTED BY SEVERE
WEATHER SPOTTERS.ILZ059-060-064-065-069-070-074-079-100>102-MOZ049-059>065-072>075- 050340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1009 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 381 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 1000 PM FOR PORTIONS OF MISSOURI AND ILLINOIS HAS EXPIRED. THE THREAT FOR ORGANIZED SEVERE WEATHER HAS DIMINISHED...AND NO FURTHER SEVERE WEATHER WATCHES ARE EXPECTED TONIGHT. HOWEVER...SHOWERS AND THUNDERSTORMS ARE CONTINUING OVER PORTIONS OF CENTRAL MISSOURI AND SOUTHERN ILLINOIS. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING...AND POSSIBLY SMALL HAIL. BECHTOLD
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298312, 5298313.